|Headaches and Kidney, heart failure
Sep 5, 2012
My child was born with HIV. The child started the 3combo meds at 4 1/2. My child did well until they became a teenager. The side effects made school difficult. But we finally got the child back on the medications. But my child had been complaining of headaches for over 5 years. The NP never did anything, my child was loosening weight and hair. Finally we got a different NP. By then all the intervention lead tomy child just turned 21 after the child was told the child/young adult was going to die of kidney failure. What could have been done or is this happening to other kids. My child was on viread, and Kaletra. Beta magazine said the viread was linked to bad kidneys. Once the doctors decided to look further. My child is alergic to sulfa. the decided hydration and remeron, plus amatriptalene. That the headaches would stop. They just got worse. Then we went to the NP because my child had a cough, they did a chest X-ray, it should fluid in the right lung. The doctor they would qdmit the child Monday. Since it was Friday. Well I had to bring my child to the hospital, she had Cornary failure. I just want to know it this is happening else where
| Response from Dr. Henry
HIV infection can cause kidney disease and cardiac problems. Without HIV treatment most persons with HIV infection become ill over a 5-15 year time period. The drugs used to treat HIV infection have their own problems/side effects but generally the benefit far outweighs the problems from the meds. Advanced HIV disease with kidney failure is often a very difficult situation even in resource rich settings. In the US patients with kidney failure would typically go on dialysis and possibly get a kidney transplant in the setting of treating the HIV infection. Unfortunately, in many regions of the world treatment options for advanced kidney disease are very limited. Yes-those sort of problems do occur elsewhere--Very sorry to hear about your child's health condition. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Bad Will The Headaches Be When You Get Hiv?
- Can You Test Positive For Thc While Using Hiv Medications?
- How Is It Easier To Get Aids From Being Gay?
- The Average Time Span Between The Initial Hiv Infection And The Onset Of Disease Symptoms In Untreated People
- What If I Miss A Dose Of Viread?
- Does Having Candidiasis Mean I Have HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.